progesterone and magnesium

by Kathy
(Tennessee)

I have been dealing with low magnesium levels for 2 years although it is better can not seem to raise it enough to get all symptoms to leave me alone. I was using progesterone cream a year ago when my father passed away and was under terrible stress and so i upped my dosage a bit and that is when i noticed i felt so much better but then i stayed out in the sun all day one day and i felt horrible the next day with heart palps muscle twitching and very low energy. My question is do you know if progesterone has anything to do with low magnesium levels or how magnesium is absorbed?

Comments for progesterone and magnesium

Click here to add your own comments

Aug 23, 2012
progesterone and magnesium
by: Wray

Hi Kathy I'm sorry to hear about your father. I'm pleased the progesterone helped you, it should have done as it's very calming, see here, here, here, here and here. I find it very interesting that your day of sun caused you those symptoms. It's nothing to do with progesterone, but all to do with vitamin D. If you are low in magnesium and take vitamin D, or make it as you did via the sun, you will feel many adverse symptoms. See here, here, here, here, here, here and here. These papers will give you some idea of the role magnesium has, which is huge as it's involved in over 300 enzymatic reactions, and how it's absorbed. It's a vital co-factor for vitamin D, but enough must be taken in. The papers also show what supplements and foods are best to get your level up. Take care Wray

Sep 02, 2012
so what does a person do
by: Anonymous

who has tried taking vitamin d with magnesium, but still gets very sick./

Would a person be getting sick taking these supplements, because they lack progesterone?


Sep 03, 2012
progesterone and magnesium
by: Anonymous

From what i have read if you take vit d and your magnesium level is low it will make you have side effects because vit d uses magnesium. Maybe you need to take a high dose of magnesium for awhile then slowly add in the vit d. I can just spend a day in the sunshine and it makes me sick.

Sep 03, 2012
so what does a person do
by: Wray

Hi there I would suggest getting your magnesium levels up first, before adding the vitamin D. Trying to do the two together would result in feeling sick if magnesium was still low. There's no evidence that a lack of progesterone would have any affect. If there are studies on this I haven't seen them. Take care Wray

Sep 03, 2012
progesterone and magnesium
by: Wray

Hi there Thanks for this advice, much the same as mine. A day in the sun would have the same affect if magnesium is low. In fact it's a very good indication to anyone they need to get their magnesium levels up. Take care Wray

Aug 30, 2015
Magnesium
by: Anonymous

A question about magnesium. Is chelates magnesium better than regular magnesium. It gets confusing trying to shop for supplements. I also wonder how much magnesium to take daily to benefit the progesterone? And how much vitamin d a day? Thanks. Your web site is SO helpful!

Jan 24, 2016
Progestone and magnesium
by: Fran

At night, around 10PM, I take 100mg of progestrone and 250mg of magnesium together. I sometimes notice heart palpatations and pounding. Should I not take these 2 at the same time? About 30minutes later, I take 5mg of ambient to help me stay asleep, and calm my heart down. Any advice?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...